Florida, 2015Hail and Damaging Winds in Florida, June 1, 2015
June 1, 2015 · NWS JAX · 9 events in 5 counties and zones
Light steering flow was in place which enabled both west and east coast sea breezes to penetrate inland through the day. Sea breeze forcing interacted with high moisture and marginal instability to fuel scattered pulse severe storms which produced wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light steering flow was in place which enabled both west and east coast sea breezes to penetrate inland through the day. Sea breeze forcing interacted with high moisture and marginal instability to fuel scattered pulse severe storms which produced wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:23 PM EST, 12 minutes earlier.
Area forecast discussion, Jun 1, 1:23 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT MON JUN 1 2015
...STRONG TO LOCALLY SEVERE STORMS POSSIBLE THE NEXT COUPLE OF
DAYS...
.NEAR TERM /THROUGH TUESDAY/...
SCATTERED TO NUMEROUS STORMS ARE DEVELOPING ALONG THE ATLANTIC
SEABREEZE JUST INLAND FROM THE NE FL BEACHES EARLY THIS AFTN.
THIS ACTIVITY...ALONG WITH ADDITIONAL ACTIVITY DEVELOPING ACROSS
INLAND SE GA WILL MERGE WITH THE GULF SEABREEZE MOVING EAST ALONG
THE I-17 CORRIDOR LATER THIS AFTN. SIMILAR TO YESTERDAY AFTN...THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL
HAIL. IN ADDITION...WITH RELATIVELY SLOW STORM MOTION...HEAVY RAIN
WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY. RESIDUAL ACTIVITY
THIS EVENING WILL MIGRATE BACK TO THE EAST BEFORE DIMINISHING IN
COVERAGE BY MIDNIGHT OR SO. NEAR NORMAL TEMPERATURES WILL PREVAIL
FOR LOWS TNGT.
TUESDAY...A LARGE MID/UPPER TROUGH WILL DIG IN ACROSS THE CENTRAL
GULF STATES...WITH A WEAK FRONT SAGS SE TOWARDS THE REGION. DEEP
LAYER MOISTURE WILL INCREASE SIGNIFICANTLY...COMBINING WITH SHORT
WAVE ENERGY RESULTING IN NUMEROUS SHWRS/TSTMS BY TUESDAY AFTN
FOR MOST AREAS. SOME STORMS MAY BE STRONG DUE TO THE COOLER TEMPS
ALOFT AND 40-50 KNOTS OF DEEP LAYER SHEAR...WITH ISOLATED SEVERE
STORMS POSSIBLE. STORM MOTION WILL NOT INCREASE MUCH FROM THE
LAST COUPLE OF DAYS...WITH LOCALLY HEAVY RAIN A POSSIBILITY ONCE
AGAIN. HIGHS WILL BE SUPPRESSED A BIT WITH CLOUDS/PRECIP...WITH
HIGHS IN THE LOWER/MID 80S FOR MOST AREAS.
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT IN TRACKING UPPER LOW DRIFTING
EASTWARD OVER THE SOUTHEASTERN STATES THROUGH WED NIGHT WITH
SURFACE TROF JUST NW OF FORECAST AREA. EXPECT SCATTERED
SHOWERS/T-STORMS AHEAD OF FEATURE AND ALONG SEA BREEZES. GUIDANCE
SUGGESTS GIVEN MOIST ENVIRONMENT AND UPPER TROF OVER THE AREA THAT
ACTIVITY TO EXTEND THROUGH THE EVENING BOTH TUE NIGHT AND WED
NIGHT. LOW TEMPS BOTH NIGHTS IN UPR 60S TO LWR 70... WITH HIGH
TEMPS WED EXPECTED TO BE GENERALLY MID-UPR 80S.
.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LOW CONTINUES SLOW EASTWARD DRIFT OVER THE CAROLINAS/VIRGINIA
WHILE GRADUALLY WEAKENING THROUGH FRI NIGHT. EXPECT DAILY CHANCES OF
SHOWERS/ T-STORMS ALONG SEA BREEZES IN MOIST UNSTABLE ENVIRONMENT.
UPR TROF AXIS MOVES OFF COAST SAT NIGHT WHILE STRONG UPR RIDGE
BUILDS WELL W OF FORECAST AREA...WHICH WILL SET UP WEAK SURFACE
HIGH PRESSURE OVER MID ATLANTIC REGION AND ONSHORE FLOW PATTERN
FOR OUR FORECAST AREA. NEAR NORMAL TEMPS ARE EXPECTED IN THE LONG
TERM PERIOD...WITH HIGH TEMPS GENERALLY IN MID/UPR 80S...AND LOW
TEMPS IN UPR 60S/LWR 70S.
&&
.AVIATION...VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS.
AFTERNOON/EARLY EVENING SCATTERED TSTM ACTIVITY WILL MAINLY
AFFECT INLAND SITES WITH VCTS/TEMPO GROUPS 19-23Z. AREAS OF MVFR
AND GUST WINDS TO 30 KT WILL BE POSSIBLE IN THE STRONGEST
ACTIVITY. ACTIVITY WILL DIMINISH THIS EVENING...WITH MORE NUMEROUS
ACTIVITY BY TUESDAY AFTN.
&&
.MARINE...
WINDS/SEAS WILL REMAIN UNDER CAUTION FOR THE REST OF THE WEEK. A
STALLING COLD FRONT TO THE NW WILL SHIFT WINDS AROUND TO THE SW
TUE AND WED...BECOMING SE EACH AFTERNOON DUE TO SEABREEZE
FORMATION. ONSHORE WINDS WILL RETURN BY LATE WEEK.
RIP CURRENTS: MODERATE RISK TODAY. LOW RISK POSSIBLE TUESDAY WITH
OFFSHORE FLOW AND REDUCED SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 67 86 / 60 70 40 50
SSI 74 80 70 82 / 40 60 50 50
JAX 69 84 68 85 / 30 70 50 50
SGJ 72 82 69 82 / 30 60 50 50
GNV 69 84 66 87 / 60 70 40 50
OCF 69 86 67 87 / 60 70 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/ALLEN/WALKER
Hazardous weather outlook, Jun 1, 3:35 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EDT MON JUN 1 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-021045-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
435 AM EDT MON JUN 1 2015
...MODERATE RISK OF RIP CURRENTS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A MODERATE RISK OF RIP CURRENTS CONTINUES TODAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 1, 12:38 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT MON JUN 1 2015
FLZ040-011830-
MARION FL-
138 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
230 PM EDT...
AT 137 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNIPER SPRINGS...MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2931 8182 2929 8165 2928 8164 2905 8164
2905 8166 2896 8166 2896 8186
TIME...MOT...LOC 1737Z 008DEG 7KT 2913 8169
ALLENSpecial weather statement, Jun 1, 12:57 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT MON JUN 1 2015
FLZ033-011845-
ST. JOHNS FL-
157 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 245 PM EDT...
AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HASTINGS...MOVING NORTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SAINT AUGUSTINE...HASTINGS...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE
SHORES...ELKTON...BAKERSVILLE...ANASTASIA AND SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2984 8130 2987 8131 2986 8131 2983 8132
2983 8131 2964 8140 2967 8152 2976 8153
2980 8157 2984 8158 2996 8157 2990 8131
2988 8131 2989 8130 2990 8130 2989 8127
TIME...MOT...LOC 1757Z 194DEG 8KT 2974 8149
ALLENSpecial weather statement, Jun 1, 1:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT MON JUN 1 2015
FLZ038-011900-
FLAGLER FL-
212 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 300 PM
EDT...
AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF PIERSON...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...ANDALUSIA AND ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2926 8123 2926 8139 2930 8142 2940 8142
2939 8146 2940 8148 2945 8149 2949 8152
2957 8152 2962 8143 2956 8126 2937 8115
2928 8115
TIME...MOT...LOC 1812Z 231DEG 10KT 2935 8136
STRUBLEEvent by event
4 hail, 3 thunderstorm wind, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, St. Johns
- When
- June 1, 1:35 PM EST
- Where
- St. Johns County, 1.39 mi WSW of Gopher Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.660, -81.440
A tree was blown down in Flagler Estates. The time of damage was based on radar.
Hail, Flagler
- When
- June 1, 2:00 PM EST
- Where
- Flagler County, 3.66 mi NW of Codys Corner
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.370, -81.360
Quarter size hail was reported near Clegg Farms.
Thunderstorm Wind, Marion
- When
- June 1, 2:10 PM EST
- Where
- Marion County, 0.6 mi E of Silver Spgs Airpark
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 29.220, -82.060
A roof was damaged by thunderstorm winds at 5431 NE 35th Street. There was an unconfirmed report of a rope funnel cloud in the area at the time. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Gilchrist
- When
- June 1, 3:00 PM EST
- Where
- Gilchrist County, 0.6 mi W of Lottieville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.620, -82.910
Live oak trees were snapped about 25 ft above ground level. The cost of damage was unknown, but estimated for the event to be included in Storm Data.
Hail, Alachua
- When
- June 1, 4:01 PM EST
- Where
- Alachua County, 2.07 mi S of Phifer
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.670, -82.370
Hail, Alachua
- When
- June 1, 4:02 PM EST
- Where
- Alachua County, 2.07 mi S of Hague
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.740, -82.420
Hail, Alachua
- When
- June 1, 4:14 PM EST
- Where
- Alachua County, 0.92 mi SE of Newberry
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.640, -82.610
Heavy Rain, Alachua
- When
- June 1, 4:27 PM EST
- Where
- Alachua County, 0.92 mi SE of Phifer
- Reported by
- Trained Spotter
- Coordinates
- 29.690, -82.360
Heavy Rain, Alachua
- When
- June 1, 4:57 PM EST
- Where
- Alachua County, 0.92 mi SE of Phifer
- Reported by
- Trained Spotter
- Coordinates
- 29.690, -82.360
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571123, 571117, 571124, 571125, 571118, 571119, 571120, 571121, 571122.